Missouri, 2024Damaging Wind in Missouri, June 16, 2024
June 16, 2024 · NWS PAH · 1 event in 1 county or zone
Scattered convection developed during the afternoon hours in the Quad State, with storms tracking northeastward. Damage occurred to a barn and some trees in Scott County, Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered convection developed during the afternoon hours in the Quad State, with storms tracking northeastward. Damage occurred to a barn and some trees in Scott County, Missouri. MLCAPE was around 3000 J/kg while effective bulk shear was 25-30 kts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 16, 5:29 AM CST, 7 hours 13 minutes earlier. Its key messages:
- Triple digit or close to it heat index today through Monday, and again heading into next weekend.
- Daily storm chances Monday thru Wednesday.
Area forecast discussion, Jun 16, 5:29 AM CST, 7 hours 13 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
629 AM CDT Sun Jun 16 2024
.KEY MESSAGES...
- Triple digit or close to it heat index today through Monday,
and again heading into next weekend.
- Daily storm chances Monday thru Wednesday.
&&
.DISCUSSION...
Issued at 305 AM CDT Sun Jun 16 2024
Upper level ridge of high pressure is anchored across the southeast
this morning with upstream troughing across the northern
plains. A surface high across New England will move southeast
into the Atlantic waters today allowing sfc winds to continue to
veer toward the south. Similar to yesterday, temperatures will
be warm, if not a degree or two warmer. Highs in the low to mid
90's will be found area wide today. Increasing southerly flow
will advect higher dewpoints into the region, with localized
pooling possible as well. This will send heat indices to 100 or
just shy of 105 degrees by the afternoon. An afternoon shower or
storm is possible across portions of western Kentucky but most
areas should remain dry.
Warm temperatures will continue through this week. The upper
ridge will remain parked across the mid Atlantic through the
first half of the week before becoming elongated and spreading
westward by mid to late week. A couple afternoon showers and
storms remain a possibility Mon-Wed. The best chances for
rain/storms will be west of the Mississippi River. The increased
cloud cover and rain/storms will keep temperatures just a bit
cooler (upper 80's to lower 90's Mon-Tue) before increasing
heights drive temperatures back up into the mid 90's Wed through
Sun. The upper level high is expected to break down this coming
weekend providing additional chances of rain.
&&
.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 623 AM CDT Sun Jun 16 2024
Ridge of high pressure will continue to provide VFR conditions
for area TAF sites through Monday morning. Expect SCT-BKN 5kft
CU development this afternoon. An isolated shower or storm is
still possible this afternoon but coverage remains too low to
include a mention in the TAFs. SE winds below 5 knots this
morning will increase to 5-10 knots this afternoon from the SW.
Winds relax tonight under a few passing cirrus clouds.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...Air Quality Alert until midnight CDT /1 AM EDT/ tonight for
INZ081-082-085>088.
KY...None.
&&
DISCUSSION...AD
AVIATION...ADHazardous weather outlook, Jun 16, 2:11 AM CST, 10 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
311 AM CDT Sun Jun 16 2024
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-170815-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
311 AM CDT Sun Jun 16 2024 /411 AM EDT Sun Jun 16 2024/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
An Air Quality Alert for ozone has been issued for southwest Indiana
today. Refer to the Air Quality Alert for details.
Warm temperatures in the 90's along with increasing humidity will
result in afternoon heat indices near or slightly above 100
degrees across the region today.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Afternoon heat indices could reach 100 degrees across the region
again on Monday.
Heat of day thunderstorm activity cannot be ruled out Monday
through Wednesday. Gusty winds, heavy rain, and lightning will be
the primary hazards should one occur.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Thunderstorm Wind, Scott
- When
- June 16, 12:42 PM CST
- Where
- Scott County, 1.44 mi WSW of Sikeston Holyfld Arp
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 36.959, -89.552
Thunderstorm downdraft winds damaged the roof of a house and trees along MO-449 near Old Bethel Baptist Church.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 16 to 17, 20243 deaths · 3 events
- Damaging Winds in Michigan, June 16, 2024$900,000 · 66 kt wind · 5 events
- Hail and Damaging Winds in Michigan, June 16 to 17, 20242 injured · $42,000 · 1 in hail · 5 events
- Tornado in Florida, June 16, 2024$100,000 · 1 event
- Storm Surge in Louisiana, June 16 to 26, 2024$30,000 · 12 events
- Damaging Winds in Indiana, June 16 to 17, 2024$31,000 · 52 kt wind · 4 events
- Dust Storm and Damaging Winds in Illinois, June 16, 20241 injured · 52 kt wind · 19 events
- Damaging Winds in Tennessee, June 16, 2024$20,000 · 50 kt wind · 2 events
- Hail in Nebraska, June 16, 20243.8 in hail · 14 events
- Hail and Damaging Winds in Illinois, June 16, 20241.75 in hail · 12 events
- High Wind in California, June 16 to 17, 202474 kt wind · 12 events
- Damaging Winds in Nebraska, June 16 to 17, 2024$15,000 · 78 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1193690.